MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH ¿ COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134680
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Injury (2348)
Date of Event 09/11/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p, perfix plug and xenmatrix ab on (b)(6) 2010 and/or (b)(6) 2014 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2011) is considered to be a best estimate.This supplemental emdr represents the mesh - composix l/p (device #2).An additional emdr were submitted to represent the perfix plug (device #1) and xenmatrix ab (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix l/p, perfix plug and xenmatrix ab on (b)(6) 2010 and/or (b)(6) 2014 and/or (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against the composix l/p.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2010 ¿ patient was diagnosed with reducible left inguinal hernia and incarcerated umbilical hernia thereby underwent open repair with the implant of perfix plug (device #1) for left inguinal hernia.Per op notes, ¿a small perfix plug (device #1)placed into the properitoneal space through the internal ring and onlay patch was placed over the internal ring secured using sutures.An umbilical hernia was repaired using sutures.¿ (b)(6) 2014 ¿ patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of composix l/p mesh (device #2).Per op notes, ¿dense adhesions to the previous hernia mesh were taken down completely.The previously placed mesh was well intact.A composix l/p mesh (device #2) was placed over the defect and tacked.¿ (b)(6) 2015 ¿ patient had abdominal pain and was diagnosed with recurrent incarcerated abdominal wall hernia thereby underwent open repair with the removal of meshes (device #1, #2) and implant of xenmatrix ab (device #3).Per op notes, ¿previously placed meshes (device #1, #2) were dissected free from the surrounding fascia were excised.Adhesions were lysed.A xenmatrix ab biological mesh (device #3) was placed in the peritoneal cavity and sutured.¿ (b)(6) 2015 ¿ patient had pain and was diagnosed with hematoma; abdominal wall seroma thereby underwent incision & drainage of hematoma.Per op notes, ¿there was a large seroma present was drained.¿ (b)(6) 2015 ¿ patient was diagnosed with abdominal wall abscess thereby underwent open repair with excision and drainage of abdominal wall abscess.Per op notes, ¿abscess cavity between the fascia and the biological mesh (device #3) was drained.¿ (b)(6) 2016 ¿ patient was diagnosed with abscess of abdominal wall thereby underwent incision and drainage of abscess.Per op notes, ¿purulent material was noted.¿.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key9557375
Report Number1213643-2020-00103
Device Sequence Number2426692
Product Code FTL
UDI-Device Identifier00801741031298
UDI-Public(01)00801741031298(17)160128(10)HUVA0626
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2016
Device Catalogue Number0134680
Device Lot NumberHUVA0626
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale